Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 51, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 27, 2016, 2:41 PM CDT for Dent County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 2:41 PM CDT (19:41 UTC)
- Expired
- Jul 27, 2016, 6:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Dent County, MO
The radar
The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399
WGUS53 KSGF 271941
FFWSGF
MOC065-272345-
/O.NEW.KSGF.FF.W.0051.160727T1941Z-160727T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL DENT COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 645 PM CDT
* AT 238 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. RADAR IS ESTIMATING OVER 4 INCHES OF RAINFALL HAS
FALLEN ACROSS THE WARNED AREA THIS AFTERNOON.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
BOSS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3764 9129 3770 9128 3769 9116 3769 9115
3764 9115
$$
WISE1 follow-up statement
244
WGUS73 KSGF 272339
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT WED JUL 27 2016
MOC065-272349-
/O.EXP.KSGF.FF.W.0051.000000T0000Z-160727T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DENT MO-
639 PM CDT WED JUL 27 2016
...THE FLASH FLOOD WARNING FOR EAST CENTRAL DENT COUNTY WILL EXPIRE
AT 645 PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3764 9129 3770 9128 3769 9116 3769 9115
3764 9115
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 12:34 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 27, 12:34 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1234 PM CDT WED JUL 27 2016 ...18z Aviation Update... .SHORT TERM...(Today and tonight) Issued at 208 AM CDT Wed Jul 27 2016 A mostly clear sky and a moist ground from previous rainfall was aiding in patchy fog early this morning. Fog will erode with daytime heating this morning. The area remains within a weak mid level shear axis with a low level front just to the south of the area. A couple other features are in play for the potential for scattered showers and thunderstorms today. Temperatures will remain seasonable. One feature is with an area of showers and storms across southcentral Nebraska. A remnant MCV or outflow boundary will likely enter or be close to the area during the morning hours. Another feature is the upper level energy across Louisiana moving northward. Expectations are that as morning heating commences, showers and thunderstorms will develop in a similar fashion to Tuesday. The general focus looks to be along and south of Interstate 44 due to the better proximity to the front and energy. However locations further north could still experience isolated activity especially if the Nebraska remnant MCV/outflow move in. Similar to Tuesday, a limited flooding risk will be mentioned due to a high moisture content and slow storm motions. Wind shear looks weak today and just not expecting severe thunderstorms. The activity will wane with the loss of daytime heating. However another complex of thunderstorms looks to develop across Nebraska into Kansas again tonight and may enter western portions of the area by early Thursday morning. .LONG TERM...(Thursday through Tuesday) Issued at 208 AM CDT Wed Jul 27 2016 The Thursday through Sunday period looks rather unsettled as the region will remain in northwest flow with nightly MCS's and daytime scattered convection/remnants. While the placement of these complexes will be a mesoscale challenge, it currently appears that both Thursday and Friday nights there will be complexes of showers and thunderstorms that generally affect the southwest half of the area while complexes saturday and sunday nights affect northeast half of the area. This is all in response to a gradual movement of the upper level ridge eastward. While widespread severe weather is not currently expected, there will be an increase in wind shear therefore isolated bouts of severe weather/damaging winds will be possible with some of the stronger complexes of storms. Temperatures will remain seasonable through the period. The upper level ridge becomes entrenched over the area early next week leading to the return to hot temperatures and dry conditions. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1232 PM CDT Wed Jul 27 2016 Widely scattered thunderstorms will continue across the region this afternoon and into this evening. Very localized MVFR and IFR conditions will occur while showers and thunderstorms are in the vicinity. There is low confidence in timing for KSGF and KJLN this evening, while the KBBG forecast has a higher confidence. A tempo group has been added for KBBG due thunderstorms later this afternoon and evening and due to patchy fog tomorrow morning. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Foscato
Hazardous weather outlook, Jul 27, 12:09 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1209 PM CDT WED JUL 27 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1209 PM CDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL BE POSSIBLE ACROSS MAINLY WESTERN PORTIONS OF THE AREA THIS AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF A LAKE OF THE OZARKS TO PITTSBURG KANSAS LINE. CLOUD TO GROUND LIGHTNING AND LOCALLY TORRENTIAL RAINFALL WILL OCCUR WHERE THESE STORMS DEVELOP. THIS MAY RESULT IN LOCALIZED FLASH FLOODING. THUNDERSTORMS ARE THEN EXPECTED TO DECREASE ACROSS THE REGION THIS EVENING. ISOLATED TO PERHAPS WIDELY SCATTERED THUNDERSTORMS WILL THEN REMAIN POSSIBLE OVERNIGHT. AGAIN... CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN POTENTIAL HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ON A DAILY BASIS THROUGHOUT THE REST OF THE WEEK. MULTIPLE COMPLEXES OF THUNDERSTORMS MAY ALSO MOVE SOUTHEAST THROUGH THE REGION. THERE IS A LIMITED RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF THE AREA FRIDAY INTO FRIDAY NIGHT. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED FROM THE STORMS THIS WEEK. AFTERNOON HEAT INDICES WILL RANGE FROM THE MIDDLE TO UPPER 90S AT TIMES THROUGH THE REST OF THE WEEK...ESPECIALLY ACROSS EXTREME SOUTHEAST KANSAS AND ALONG THE MISSOURI AND ARKANSAS BORDER. HIGHER HEAT INDICES OVER 100 DEGREES WILL RETURN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Jul 27, 9:22 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 AM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 7 W ANDERSON 36.65N 94.57W
07/27/2016 M3.17 INCH MCDONALD MO PUBLIC
24HR RAINFALL MEASURED 3.17 INCHES AT 6.8 WEST OF
ANDERSON.
&&
TOLSENLocal storm report, Jul 27, 9:23 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 AM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 W WILLARD 37.31N 93.48W
07/27/2016 M2.56 INCH GREENE MO PUBLIC
24HR MEASUREMENT OF RAINFALL OF 2.56 INCHES LOCATED 2.6
WEST OF WILLARD.
&&
TOLSENLocal storm report, Jul 27, 9:50 AM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 AM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM FLASH FLOOD 3 E HURLEY 36.93N 93.44W
07/27/2016 STONE MO EMERGENCY MNGR
EXCESSIVE RAINFALL CAUSE FLASH FLOODING ALONG DRY CRANE
CREEK. THE CREEK FLOODED A SECTION TWILIGHT DRIVE EAST OF
HURLEY.
&&
DCRAMERLocal storm report, Jul 27, 9:54 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 AM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLASH FLOOD MARSHFIELD 37.34N 92.91W
07/27/2016 WEBSTER MO EMERGENCY MNGR
EXCESSIVE RAINFALL DIRECTLY OVER THE CITY OF MARSHFIELD
CREATED SIGNIFICANT FLASH FLOODING ACROSS THE ENTIRE
CITY. 6 TO 10 HOMES ON THE EAST SIDE OF MARSHFIELD WERE
FLOODED. A SECTION OF A DRIVEWAY AT THE FAIRGROUNDS WAS
COMPLETELY WASHED OUT. WIDESPREAD ROADS BECAME IMPASSABLE
TO MOTORISTS.
&&
DCRAMERLocal storm report, Jul 27, 10:26 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1026 AM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HEAVY RAIN 4 S CLEVER 36.97N 93.47W
07/27/2016 E4.00 INCH STONE MO PUBLIC
4.00 INCHES OF RAIN SOUTH OF CLEVER.
&&
TOLSENLocal storm report, Jul 27, 12:16 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 PM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN ANDERSON 36.65N 94.44W
07/27/2016 M2.30 INCH MCDONALD MO CO-OP OBSERVER
COOPERATIVE OBSERVER HAD 2.30 INCHES OVER 24HR PERIOD.
0700 AM HEAVY RAIN 3 W WILLARD 37.31N 93.48W
07/27/2016 M2.56 INCH GREENE MO PUBLIC
24HR MEASUREMENT OF RAINFALL OF 2.56 INCHES LOCATED 2.6
WEST OF WILLARD.
0700 AM HEAVY RAIN 7 W ANDERSON 36.65N 94.57W
07/27/2016 M3.17 INCH MCDONALD MO PUBLIC
24HR RAINFALL MEASURED 3.17 INCHES AT 6.8 WEST OF
ANDERSON.
0740 AM FLASH FLOOD MARSHFIELD 37.34N 92.91W
07/27/2016 WEBSTER MO EMERGENCY MNGR
EXCESSIVE RAINFALL DIRECTLY OVER THE CITY OF MARSHFIELD
CREATED SIGNIFICANT FLASH FLOODING ACROSS THE ENTIRE
CITY. 6 TO 10 HOMES ON THE EAST SIDE OF MARSHFIELD WERE
FLOODED. A SECTION OF A DRIVEWAY AT THE FAIRGROUNDS WAS
COMPLETELY WASHED OUT. WIDESPREAD ROADS BECAME IMPASSABLE
TO MOTORISTS.
0740 AM FLASH FLOOD MARSHFIELD 37.34N 92.91W
07/27/2016 WEBSTER MO EMERGENCY MNGR
ROAD CLOSED WITH GREATER THAN 1 FOOT OF WATER ACROSS AT
WEST OF CC AND BANNING.
0830 AM FLASH FLOOD MARSHFIELD 37.34N 92.91W
07/27/2016 WEBSTER MO PUBLIC
RESIDENCE IN MARSHFIELD REPORTED WATER COVERING CARPET IN
BASEMENT.
0835 AM HEAVY RAIN E MARSHFIELD 37.34N 92.91W
07/27/2016 E2.99 INCH WEBSTER MO PUBLIC
2.99 INCHES OF RAIN IN ABOUT AN HOUR. LACROSSE TIPPING
BUCKET.
0844 AM HEAVY RAIN 1 S BOAZ 37.00N 93.40W
07/27/2016 E2.00 INCH CHRISTIAN MO PUBLIC
ONE MILE SOUTH OF BOAZ REPORTED 2.00 INCHES OF RAIN FROM
THIS MORNINGS STORMS.
0851 AM HEAVY RAIN MARSHFIELD 37.34N 92.91W
07/27/2016 E3.30 INCH WEBSTER MO PUBLIC
3.30 INCHES OF RAIN REPORTED BY PUBLIC IN MARSHFIELD FROM
THIS MORNINGS STORMS.
0945 AM HEAVY RAIN 4 S CLEVER 36.97N 93.47W
07/27/2016 E4.00 INCH STONE MO PUBLIC
4.00 INCHES OF RAIN SOUTH OF CLEVER.
0948 AM FLASH FLOOD 3 E HURLEY 36.93N 93.44W
07/27/2016 STONE MO EMERGENCY MNGR
EXCESSIVE RAINFALL CAUSE FLASH FLOODING ALONG DRY CRANE
CREEK. THE CREEK FLOODED A SECTION TWILIGHT DRIVE EAST OF
HURLEY.
&&
TOLSENThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:09 AM CDT | Flash Flood Warning | SGF | Christian, Stone | 6 hr |
| Jul 27, 4:29 PM CDT | Special Weather Statement | SGF | Texas | 46 min |
| Jul 27, 4:54 PM CDT | Flash Flood Warning | SGF | Howell, Shannon, Texas | 6 hr |
| Jul 27, 6:15 PM CDT | Areal Flood Advisory | SGF | Barry, McDonald | 5 hr |
| Jul 27, 6:37 PM CDT | Areal Flood Advisory | SGF | Howell | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.